8 days after PEP and having kidney pain plus few white spots/coat on tongue
May 16, 2011
Doctor, last time you told me that the side effects of the PEP medication will "dissipate over several days". Sure enough most of the side effects are gone. However, I am still having kidney pain. I also noticed that I have some few white spots on my tongue and white coating towards the back. I have had this white coating even during taking PEP on and off but I am seeing small white spots for the first time. I don't feel pain but now that I am conscious of it, I do feel my tongue slightly heavier and I do feel some sort of sensation as if there is something slightly pricky on my tongue. Could these be signs of acute HIV infection?
I have also had lot of stress as I am going through a lot in my personal life, not to mention waiting to test after some time. I have back pain as well. So not sure how much of this is stress related. (By the way, I just did a ORA quick test two days ago. The tests were negative. I know that I have to wait for three months but I did this just to check.)
Response from Dr. Frascino
"Could these be signs of HIV infection?" The chances would be extremely remote at best. Most likely your symptoms are related to anxiety. I'm confident your remaining symptoms will magically disappear once you get your definitive negative post-PEP HIV test. In the interim, if the symptoms persist or worsen, have the HIV specialist who is monitoring your PEP treatment evaluate them.
By the way your recent negative OraQuick test is very encouraging.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Can I Use Over The Counter To Treat Bacterial Vaginosis?
- What Are The Chances Of Transmitting Chlamydia After One Time?
- What Antibiotics Do For Peoples With Herpes?
- Took Antibiotics As Prescribed For Chlamydia And Still Have Symptoms
- Symptoms Of Shingles Without Blisters
- Symptoms Of Gonorrhea In Gay Men
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.